Alert archive / Arkansas / Flash Flood Warnings in 2007

Flash Flood Warning 36, NWS Little Rock, AR

June 10, 2007Boone County, Arkansas

NWS Little Rock, AR issued this flash flood warning at Jun 10, 2007, 1:49 PM CDT for Boone County, Arkansas. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 10, 2007, 1:49 PM CDT (18:49 UTC)
Expired
Jun 10, 2007, 3:45 PM CDT
In force
116 min
Issued by
NWS Little Rock, AR
Area
Whole counties

County Boone County, AR

The radar

The Springfield radar (KSGF), 107 km from the middle of the area, began a volume at 18:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 6.8 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2007-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1180 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2007-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1180 J/kg
Mixed-layer CIN
-66 J/kg
Mixed-layer LCL
1117 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jun 10, 12:17 PM CDT, 1 hour 32 minutes earlier.

Area forecast discussion, Jun 10, 12:17 PM CDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1217 PM CDT SUN JUN 10 2007

.AVIATION...
VFR CONDITIONS EXPECTED FOR THE SOUTHERN TAFS...WITH A TEMPO GROUP
FOR MVFR. TSRA WILL STAY IN THE NORTH AND WEST OF OUR AREA...WITH
TSRA ONLY MENTIONED AT KHRO AND KBPK. THERE WILL BE A BREAK AFTER
SUNSET OVER THE NORTH THIS EVENING...BEFORE A SYSTEM OVER MISSOURI
BEGINS TO MOVE SOUTH TO BRING ANOTHER ROUND OF TSRA TO KHRO AND KBPK.
&&

.PREV DISCUSSION... /ISSUED 1050 AM CDT SUN JUN 10 2007/

UPDATE...
RATHER BENIGN WEATHER PATTERN IN THE AREA SYNOPTICALLY WITH HIGH
PRESSURE ALOFT COVERING THE AREA AND A SURFACE RIDGE MAINLY IN
EASTERN SECTIONS. WARM AND QUITE HUMID AIR COVERS THE AREA
ESPECIALLY THE WESTERN HALF AND THIS WILL RESULT IN STRONG
INSTABILITY. SOME BOUNDARIES FROM CONVECTION OVER THE PAST DAY OR
TWO ARE LIKELY PRESENT AND THIS ALONG WITH HEATING AND THE STRONG
INSTABILITY WILL RESULT IN DEVELOPMENT OF ISOLATED THUNDERSTORMS
THIS AFTERNOON. KLZK SOUNDING THIS MORNING WAS VERY MOIST WITH
PRECIP WATER NEAR 2 INCHES AND K INDEX OVER 40. FREEZING LEVELS
WERE VERY HIGH...OVER 14 000 FT WITH WET BULB ZERO OVER 12 000
FT. THIS MAKES THE POTENTIAL FOR LOCALLY HEAVY RAIN VERY GOOD WITH
ANY STORMS THAT DEVELOP. THE HIGH FREEZING LEVELS SHOULD LIMIT
POTENTIAL FOR SEVERE HAIL AND WINDS ALOFT ARE QUITE LIGHT DUE TO THE
PROXIMITY OF THE UPPER RIDGE SO STORMS THAT DEVELOP WILL NOT MOVE
MUCH WHICH WILL INCREASE THE CHANCE OF LOCALIZED HEAVY RAINFALL.
IT APPEARS THE MAIN RISK OF SEVERE WEATHER WOULD BE FROM DAMAGING
WINDS AND MICROBURSTS. WITH HIGHER DEW POINTS IN THE
WEST...INCREASED POPS TO 30 PERCENT IN THE NORTH AND WEST FOR THIS
AFTERNOON AND LEFT THE REST OF THE AREA AT 20 PERCENT. TEMP
FORECASTS LOOK GOOD AND WERE LEFT UNCHANGED. DEW POINTS WERE TWEAKED
A LITTLE TO BETTER FIT OBSERVED DATA. FOR TONIGHT...HAVE CONCERN
ABOUT AN MCS AFFECTING PARTS OF THE NORTH AS SOME OF THE MODELS HAVE
BEEN ADVERTISING. STILL A LOT OF UNCERTAINTY ABOUT HOW THIS WILL
UNFOLD BUT HAVE ENOUGH CONFIDENCE TO BOOST POPS TO 30 PERCENT FOR
TONIGHT AND INCREASED QPF FOR THAT AREA. ALSO MENTIONED LOCALLY
HEAVY RAIN AS SOME AREAS COULD GET VERY HEAVY RAIN IF AN MCS SHOULD
FORM AND MOVE INTO THE AREA. DID NOT GO TOO CRAZY YET DUE TO
UNCERTAINTIES AND THE HEAVIEST RAIN COULD STAY OUT OF THE CWA.
LEFT THE REST OF THE FORECAST UNCHANGED FOR NOW.

29

PREV DISCUSSION... /ISSUED 217 AM CDT SUN JUN 10 2007/

SHORT TERM...TODAY THROUGH WEDNESDAY
CONVECTION OVER SOUTHERN KANSAS AND EASTERN NEW MEXICO PROVIDING
BLOWOFF INTO THE AREA. SMALL DEWPOINT DEPRESSION...ALONG WITH LACK
OF CLOUDS IN SOME AREAS HAVE ALLOWED PATCHY FOG AND SOME LOW CLOUDS
TO FORM...PARTICULARLY IN WESTERN AND SOUTHWEST ARKANSAS...AND IN
THE VALLEYS OF NORTH CENTRAL ARKANSAS. CLOUDS WILL SCATTER OUT
DURING THE MORNING...WITH DAYTIME HEATING ALLOWING FOR READINGS IN
THE 80S TO LOWER 90S BY THE AFTERNOON.

UPPER AIR ANALYSIS REVEALS THAT H5 RIDGE IS STILL FIRMLY IN PLACE
OVER THE WESTERN GULF OF MEXICO. WHILE THIS WILL INHIBIT WIDESPREAD
CONVECTION...ISOLATED/SCATTERED STORMS WILL BE POSSIBLE AS DAYTIME
HEATING AND LOW LEVEL MOISTURE INTERACT WITH SEVERAL IMPULSES MOVING
ACROSS THE NORTHERN PERIPHERY OF THE RIDGE. ALSO...OUTFLOW FROM
STORMS ON SATURDAY NIGHT WILL PROVIDE NEEDED LIFTING MECHANISMS FOR
CONVECTIVE ACTIVITY.

FORECAST SOUNDINGS FOR THIS AFTERNOON INDICATE A DOWNBURST-TYPE
ENVIRONMENT...WITH FORECAST CAPES EXPECTED TO BE IN THE 2-3000 J/KG
RANGE...NEGATIVE LIFTED INDICES AND PRECIPITABLE WATERS IN THE 1.5
TO 2 INCH RANGE. BOTTOM LINE IS THAT STORMS THAT DO DEVELOP WILL
HAVE A CHANCE OF BECOMING SEVERE...WITH A WIND AND HAIL THREAT.
ALSO...STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL. WILL
MENTION IN THE HAZARDOUS WEATHER OUTLOOK...BUT WILL KEEP OUT OF THE
FORECAST AS WIDESPREAD ACTIVITY IS NOT EXPECTED.

MODELS THEN TRY TO DEVELOP AN MCS TONIGHT INVOF WESTERN MISSOURI.
SOLUTIONS DIFFER ON THE PATH CONVECTION ASSOCIATED WITH THIS SYSTEM
WILL TAKE...WITH THE NAM BRINGING IT ACROSS NORTHERN ARKANSAS AND
THE GFS BRINGING IT ACROSS SOUTHERN MISSOURI INTO THE BOOTHEEL. AT
ANY RATE...EXPECT SOME ISOLATED SHOWERS/STORMS NEAR NORTHERN
ARKANSAS AROUND SUNRISE WITH MORE DIURNALLY DRIVEN CONVECTION DURING
THE DAY OVER THE REMAINDER OF THE FORECAST AREA.

EXPECT MORE DIURNAL CONVECTION ON TUESDAY AND WEDNESDAY...AS OUTFLOW
REMAINS OVER THE REGION...AND MOISTURE AND DAYTIME HEATING INTERACT.
TEMPERATURES WILL REMAIN ABOVE NORMAL THROUGH THE PERIOD.

LONG TERM...WEDNESDAY NIGHT THROUGH SATURDAY
OVERALL THE MEDIUM RANGE MODELS IN DECENT ENOUGH AGREEMENT IN THE
SYNOPTIC SCALE BUT THERE ARE SOME DIFFERENCES OF NOTE. GFS APPEARS
TO BE TOO AGGRESSIVE TRYING TO MOVE THINGS THROUGH BASED ON THE
AMPLITUDE OF THE UPSTREAM RIDGING AND IS THE OUTLIER WITH ECMWF
REMAINING THE MOST CONSISTENT AND IS SUPPORTED BY THE OTHER MODELS.
THAT BEING SAID...WILL TREND TOWARDS THE ECMWF SOLUTION THIS
MORNING.

PERIOD INITIATES WITH SOME SORT OF REX BLOCKING OVER THE NATIONS
MIDSECTION WITH UPPER LEVEL RIDGING OVER SOUTHERN ONTARIO AND UPPER
LEVEL LOW SOMEWHERE OVER THE MID TENNESSEE VALLEY WITH GFS
CONSIDERABLY STRONGER WITH THIS FEATURE VERSUS THE OTHER MODELS.
NEXT UPPER TROUGH WILL BE LOCATED OVER THE PACIFIC NORTHWEST AND
NORTHERN ROCKIES FLATTENING OUT THE PERSISTENT WESTERN CONUS
RIDGE...AT LEAST TEMPORALLY. RESULTANT BAROCLINIC ZONE WILL STRETCH
ACROSS THE CENTRAL CONUS AND ALONG THE OKLAHOMA/ARKANSAS BORDER.

FRONT WILL MEANDER AROUND THE AREA FOR THE MAJORITY OF THE PERIOD
AND INTERACT WITH ABUNDANT LOW LEVEL MOISTURE BUT NOT HAVE A LARGE
IMPACT ON OUR SENSIBLE WEATHER. WITH AREA UNDER SOME DEGREE OF
RIDGING THROUGH THE PERIOD...EXPECT WARM AND HUMID CONDITIONS TO
CONTINUE WITH DIURNALLY DRIVEN CONVECTION BUT ONLY SLIGHT CHANCE TO
CHANCE POPS CAN BE JUSTIFIED AT THIS TIME. MAV/MEX NUMBERS LOOK GOOD
AND ARE GENERALLY ACCEPTED.
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

AVIATION...58
Hazardous weather outlook, Jun 10, 7:35 AM CDT, 6 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
735 AM CDT SUN JUN 10 2007

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-111000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
735 AM CDT SUN JUN 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
TODAY AS WARM TEMPERATURES AND ABUNDANT MOISTURE COMBINE TO INCREASE
INSTABILITY. WITH SEVERAL BOUNDARIES LEFT OVER FROM THUNDERSTORM
ACTIVITY SATURDAY NIGHT...PRECIPITATION CHANCES WILL INCREASE...
MAINLY OVER WESTERN SECTIONS OF THE STATE.

SOME OF THESE STORMS MAY BECOME SEVERE...WITH DAMAGING WINDS AND
LARGE HAIL THE MAIN CONCERNS. WITH PLENTY OF MOISTURE IN PLACE...
LOCALLY HEAVY RAINFALL REMAINS A POSSIBILITY. THESE THUNDERSTORMS
WILL QUICKLY DISSIPATE AFTER SUNSET.

SHOWERS AND THUNDERSTORMS MAY REDEVELOP ALONG THE ARKANSAS AND
MISSOURI BORDER LATE TONIGHT AS AN UPPER LEVEL DISTURBANCE WILL BE
PASSING THROUGH CENTRAL MISSOURI. HEAVY RAINFALL WILL REMAIN A
POSSIBILITY IN THIS AREA.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED...MAINLY DURING THE
AFTERNOON AND EARLY EVENING HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

VISIT NWS LITTLE ROCK ON THE WEB AT WWW.SRH.NOAA.GOV/LZK

56

In the hours before

Local storm report, Jun 10, 1:42 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
142 PM CDT SUN JUN 10 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0128 PM     HAIL             BERGMAN                 36.31N 93.01W
06/10/2007  E0.75 INCH       BOONE              AR   FIRE DEPT/RESCUE

&&

58

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 12:47 PM CDTSevere Thunderstorm WarningLZKBoone43 min
Jun 10, 1:42 PM CDTSevere Thunderstorm WarningLZKMontgomery, Polk, Scott48 min
Jun 10, 2:05 PM CDTSevere Thunderstorm WarningLZKNewton, Searcy40 min
Jun 10, 2:44 PM CDTSevere Thunderstorm WarningLZKNewton, Searcy31 min
Jun 10, 2:57 PM CDTSevere Thunderstorm WarningLZKPerry, Pulaski33 min
Jun 10, 3:07 PM CDTFlash Flood WarningLZKNewton113 min
Jun 10, 3:15 PM CDTSevere Thunderstorm WarningLZKSearcy45 min
Jun 10, 3:44 PM CDTSevere Thunderstorm WarningLZKPope46 min
Jun 10, 3:48 PM CDTFlash Flood WarningLZKSearcy117 min
Jun 10, 3:52 PM CDTSevere Thunderstorm WarningLZKMontgomery38 min
Jun 10, 4:17 PM CDTSevere Thunderstorm WarningLZKCleveland, Dallas43 min
Jun 10, 4:23 PM CDTSevere Thunderstorm WarningLZKClark, Garland, Hot Spring, Pike52 min
Jun 10, 4:37 PM CDTSevere Thunderstorm WarningLZKGrant, Saline38 min
Jun 10, 4:40 PM CDTSevere Thunderstorm WarningLZKVan Buren50 min
Jun 10, 5:17 PM CDTSevere Thunderstorm WarningLZKCalhoun, Dallas, Ouachita43 min
Jun 10, 5:24 PM CDTSevere Thunderstorm WarningLZKGrant, Jefferson51 min
Jun 10, 5:30 PM CDTFlash Flood WarningLZKGrant2 hr
Jun 10, 6:21 PM CDTSevere Thunderstorm WarningLZKGrant, Jefferson39 min

Nearby

Flash Flood Warnings in Arkansas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.